Posted 12/4/2019 4:26 PM (GMT -7)
It's good that you alerted his psychiatrist to his manic symptoms so she could change his diagnosis from depression to manic-depression or bipolar.
Why they don't ask a depressed patient if they ever have a racing mind, to see if they might be manic depressed, not just depressed, I don't know.
By miss-diagnosing him she miss-medicated him by giving him only an anti-depressant (Zoloft) which threw him into mania ("he became super happy") by not giving him a stabilizer like Lithium which would prevent that. That's why the diagnosis is so important.
For my bipolar, I take Mirtazapine anti-depressant and Lithium for a stabilizer, but I did have to go through the requisite 10 years of being miss-diagnosed as only depressed, which included panic attacks from being given only an anti-depressant.
You said, "He was put on Resperidone at lowest dose. He’s still also taking the Zoloft, 50mg. He hasn’t had a blow up and seems to be less agitated. Otherwise he still has to constantly be doing something and nothing else has changed."
rxlist.com says Risperdal (risperidone) is an atypical antipsychotic prescribed to treat schizophrenia, bipolar mania and autism.
Side effects included: sudden, often jerky, involuntary motions of the head, neck, arms, body, or eyes. They also include restlessness, anxiety, sleep problems (insomnia).
So your "he still has to constantly be doing something and nothing else has changed" equals to "restlessness" and "anxiety."
I took an anti-psychotic for bi-polar for a year off and on. I had to constantly be moving. If I sat down to eat, I had to tap my foot (movement). It was torture. I couldn't think a thought, my mind was blank or moving to fast to do that.
Anti-psychotics have improved in the past 20 years or more. But if you husband "still has to constantly be doing something and nothing else has changed" I equate that to the anti-psychotic
which I took and it was torture.
I'm sure they've improved but I do think that's what his the constant movement is about. And if there is no change in his behavior from no stabilizer, only an anti-depressant, he could be on the wrong stabilizer. Amateur opinion. I take Lithium for a stabilizer and there is another one or two, I think.
You also note, "I’m losing hope that he will ever appreciate me and the kids and show love toward us. I’m sick with Lyme disease and currently in depression and he has no empathy what so ever. I deal with my illnesses completely alone. I miss having a partner in life and not just a roommate with a very busy life who’s hardly ever here. Hope you guys can give me some encouragement..."
One thing I might say is try to stay positive, as the resources above the names on each forum also suggest. If his stabilizer is not working, you might want to suggest to the psychiatrist that she try another one.